MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302803
Medical Device Problem Codes Material Integrity Problem (2978); Separation Problem (4043)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of sheath tubing peeled unevenly was confirmed based on pictures provided by the customer, however, the sheath introducer complaint sample was not returned for evaluation.The root cause of this event was confirmed to be a supplier manufacturing non-conformance associated with not scoring the sheath tubing adequately.(b)(4) was previously issued to the sheath introducer supplier/manufacturer (merit medial) for same report complaint description of sheath tubing peeling unevenly, for same associated lot number 89454 (merit s/l: (b)(4)).Per (b)(4) response from merit medical ((b)(4)), root cause of sheath tubing peeling unevenly is sheath tubing not scored adequately.Investigation/corrective actions were identified and implemented by merit in 2022.Sheath introducer lot associated with (b)(4) (89454/sl# (b)(4)) was manufactured prior to the corrective actions implemented.This is the same sheath introducer lot associated with reported complaints (b)(4).Angiodynamics issued merit medical fyi (b)(4) as notification of additional occurrences of this sheath introducer manufacturing non-conformance.Reference (b)(4) for details related to corrective actions implemented.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use (16650750-01), which is supplied to the end user with this catalog number states: dilators and catheters should be removed slowly from the sheath.Rapid removal may damage the valve members resulting in blood flow through the valve.Never advance or withdraw guide wire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Insert vessel dilator into sheath until the dilator cap folds over valve housing and secures the dilator onto sheath assembly.Thread the dilator/sheath assembly over the guide wire.Advance the dilator and sheath together with a twisting motion over the guide wire and into the vessel.Fluoroscopic observation may be advisable.Attaching a clamp or hemostat to the proximal end of the guide wire will prevent inadvertently advancing the guide wire entirely into the patient.Once assembly is fully introduced into the venous system, separate the dilator cap from the sheath valve housing by rocking the dilator cap off the hub.Slowly retract the guide wire and dilator, leaving the sheath in position.The hemostasis valve will reduce the loss of blood and the inadvertent aspiration of air through the sheath.Introduce catheter through the hemostasis valve/sheath and advance it into position.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel sheath apart while withdrawing from the vessel.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue when using two (2) bioflo duramax 15.5f 24cm dual valve sheath basic kits.The peelaway introducer, once introduced into the vein, did not peel uniformly as one would expect, but rather partially peeled and broke without being able to peel the sheath to successfully implant the catheter.Another of the same device was opened, and the same thing occurred.Due to the second device failure, the patient suffered serious bleeding from the right jugular vein.It was estimated the patient lost between 600-800ml of blood and required two units of blood to be transfused.After the bleeding was controlled, the catheter placement procedure was completed with a third device from a competitor brand.The patient required several days of hospitalization and is reported to be recovering.

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18920662
Report Number1317056-2024-00052
Device Sequence Number6130802
Product Code MSD
UDI-Device IdentifierH965103028031
UDI-PublicH965103028031
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number10302803
Device Lot Number5744966
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight60 KG